MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator stopped ventilation and the systems were locked out.There was no injury to the patient as a result of the event.
 
Additional Manufacturer Narrative
The entire ventilator was reported to be expected to return for further evaluation but has not been received by medtronic at this time.Should the ventilator be returned to the manufacturing site, an additional evaluation will be performed and a supplemental report will be submitted.
 
Event or Problem Description
The patient was placed on an alternate ventilator and there was no harm to the patient as a result of the event.
 
Additional Manufacturer Narrative
Additional information received regarding evaluation of the device.Device evaluation updated: the ventilator was evaluated and an inoperable error code was found.Self-testing was completed successfully.However, the entire ventilator was reported to be expected to return for further evaluation.The unit has not been returned to the manufacturing site for further evaluation at this time.Should the ventilator be returned to the manufacturing site, an additional evaluation will be performed and a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the 840 ventilator was received by medtronic and an investigation was performed.The unit was found to have scratches and marks which would be normal for the unit's service life.The graphical user interface (gui) housing plastic handle was also found to be damaged.During review of the ventilator logs, the reported error code was confirmed on the noted event date.The unit was found to pass calibrations and self-testing without any errors.The unit ran in normal ventilation mode with no errors or unexpected alarms.The inspiratory module and oxygen proportional solenoid (psol) were removed from the ventilator for further inspection.No anomalies were observed upon an external visual inspection.The inspiratory module and oxygen psol were reinstalled onto the ventilator and the unit underwent testing.The ventilator once again ran under normal ventilator mode with no errors or unexpected alarms.The reported issue could not be duplicated.The cause was suspected to be over pressure on the oxygen supply line to the ventilator.The inspiratory module was removed once again for further analysis.The inspiratory module was observed under a microscope and bronze fragments were found dislodged on the oxygen impact bronze filter.Excessive high pressure on the oxygen (o2) pipe into the ventilator could cause bronze filter fragments to be deposited inside the o2 oxygen inlet filter that could have caused that filter to temporarily rupture under high pressure, and then generate the reported ventilator inoperative condition.The excessive high pressure at the oxygen channel regulator input could cause the output to exceed the limits.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7910518
Report Number8020893-2018-00466
Device Sequence Number2305221
Product Code CBK
UDI-Device Identifier10884521076976
UDI-Public10884521076976
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220AIQC-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/23/2018
01/17/2019
07/26/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date01/25/2019
02/05/2019
08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1